Information-Theoretic Measures and the Analysis of Social Structures
Patrick M. Horan
Additional contact information
Patrick M. Horan: University of North Carolina
Sociological Methods & Research, 1975, vol. 3, issue 3, 321-340
Abstract:
This paper presents a conceptual and methodological framework for the multivariate, nonparametric analysis of models of social structure. Following McFarland (1969), an information-theoretic measure of the openness of a social structure is developed. A Proportional-Reduction-in-Error (PRE) interpretation is presented for this measure and appropriate statistical testing procedures are indicated. This measure is applied to an analysis of the social structure of university teaching and its performance is compared with that of other PRE measures. Finally, the multivariate application of the measure is outlined.
Date: 1975
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (1)
Downloads: (external link)
https://journals.sagepub.com/doi/10.1177/004912417500300305 (text/html)
Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.
Export reference: BibTeX
RIS (EndNote, ProCite, RefMan)
HTML/Text
Persistent link: https://EconPapers.repec.org/RePEc:sae:somere:v:3:y:1975:i:3:p:321-340
DOI: 10.1177/004912417500300305
Access Statistics for this article
More articles in Sociological Methods & Research
Bibliographic data for series maintained by SAGE Publications ().